I was diagnosed with hypothyroidism 8/2013. My symptoms have not changed. Fatigue, joint pain, rashes on my shins, very dry skin, hair falling out, constant coldness, palpitations occasionally, and irregular heavy cycles. I use a military physician who did lab work and my thyroid levels which are normal. So I was sent to an endocrinologist, who did further lab work. I was told I have autoimmune antibodies for both Hashimoto and Graves. However, nothing was changed on my treatment plan, since my thyroid levels were within normal range. I am frustrated with the symptoms remaining, yet no changes were made. I am on generic synthroid 0.75. Any suggestions?
You sound like you are under treated with a T4-only medication. There are other drugs out there with T3 in them, such as Cytomel and Natural Desiccated Thyroid (Armour Thyroid, Nature-throid, etc.). You also may need a higher dose than what you are on.
I think you may need to go "outside the military health care system" and find a "Functional Medicine" physician (such as myself), who still thinks, rather than just use doctors who look for "H's and L's" on lab reports.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.